# SDR FQAR20140210022

- Difficulty date: February 10, 2014
- Submitted: February 10, 2014
- Operation: General aviation
- Filed by: Bird Acquisition LLC., repair station FQAR173S
- Aircraft: N296PA
- Make and model: Piper PA-28-181
- Aircraft serial: 2843505
- Aircraft time: 13,398 hours
- Engine: Lyc O360A4M
- Engine time: 10,945 hours
- Propeller: Snsnch 76EM8
- System (JASC): 2823 · Fuel Selector/Shut-Off Valve
- Part: Selector Valve
- Condition: Leaking
- Location: Fuel System
- Stage of operation: TX
- How discovered: O
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

DURING PREFLIGHT, THE PILOT NOTED AN ODOR OF FUEL IN THE CABIN.  SAW FUEL SELECTOR APPEARED TO BE LEAKING.  MECH VISUALLY INSPECTED THE VALVE AND NOTED BLUE STAINING ON THE CARPET AND PLASTIC TRIM BELOW THE VALVE.  TURNING THE VALVE TO THE LT OR RT POSITION CAUSED FUEL TO STREAM OUT.  THE FUEL SELECTOR VALVE WAS REPLACED. THE VALVE HAD BEEN VISUALLY INSPECTED 7.4 HOURS AND 4 DAYS PRIOR AND NO DEFECTS WERE NOTED AT THAT TIME.
